Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Is high bp and trouble sleeping due to anti inflammatory pain medicine?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions

I had a c section on the 4th of july. Today I came home and took 800mg of an nti inflammatory pain medicin. I started feeling shaky and dizzy ans my blodpressure showed 136/100 and low puls 59. I ussually have low bllodpressure and a puls around 100. I cant sleep, everytime I fall a sleep I wake up because it feels that I stop breething. What should I do?
Thank you!
Posted Tue, 17 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rhea Chanda 8 hours later

Thanks for the query.

First,this shouldnt happen after any surgery esp after 5-6 days.This reaction could have been caused by the drug you took because its ingredient benzocaine is a local anesthetic and can cause tremors,swelling and flushing of the face,itching etc.Wait an hour or two and repeat the blood pressure.

I see that your query was asked several hours ago.So by now your bp should be stabilised.If its still high you should see your doctor to rule out postpartum hypertension.You might need to monitor your bp for the next few days.
Low salt diet is recommended. You can lie in a propped up position or left lateral position.

Let me know if your bp is stabilised.


Above answer was peer-reviewed by
Follow-up: Is high bp and trouble sleeping due to anti inflammatory pain medicine? 10 hours later

My bp is still pretty high 134/96, is that to high or shouldt i be worrief. Can it be stressrelated i havent slept for over a week. And still when i fall asleep just a short wile after i wake up not being able to sleep. Also today I lost my apetite could not even feel the taste if food and felt nausia. Could all of this be stress? My husband think so and from the insomnia. I still have a little pain on the soar especially on one side more. During the day the bp was a little better.

Please let me know what you think.

Thank you
Answered by Dr. Rhea Chanda 30 minutes later
Hello agian,

Well, the cut off blood pressure to diagnose hypertension is 140/90.

Your diastolic BP is high and frankly that not good.

You need to monitor your blood pressure 3 times a day and keep record of it.

Stress very well could be a cause.

Stress can play havoc with your bodily functions.

And the insomnia may or may not be caused by the raised BP.

I would suggest that you see your doctor again.

Maybe with persistent high BP, you may need anti hypertensives.

Hope I have answered your query.

I will be available for your follow up queries if any.

Above answer was peer-reviewed by
Follow-up: Is high bp and trouble sleeping due to anti inflammatory pain medicine? 13 hours later
Thank u for your answer.

I have neen taking the bloodpressure and its always on tthe bounder of the number u said on your mail. So is that to high anyway you think? Is it something i can do to lower it?

Thank you!
Answered by Dr. Rhea Chanda 20 hours later
Hi again,

Post partum hypertension is one of the common feature. Often the blood pressure goes down after few days after the birth.

If the pressure goes above 140/90 then you need to consult a physician for antihypertensives. Meanwhile salt restricted diet and some mild physical activity should help.

You might need to take the medicines for a few days and then taper it off once you get into the normal range.

Hope this answers your query.

Thanks again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor